Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2014, 10:02 PM CDT for LeFlore County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 10:02 PM CDT (03:02 UTC)
- Expired
- Jul 8, 2014, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WWUS84 KTSA 090302
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT TUE JUL 8 2014
OKZ074-076-090330-
HASKELL OK-LE FLORE OK-
1002 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL AND NORTHERN LE FLORE
AT 1002 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES NORTHWEST OF LAKE WISTER STATE
PARK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MCCURTAIN...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
SPIRO AND LAKE WISTER STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3495 9447 3486 9489 3500 9493 3505 9493
3506 9495 3520 9499 3529 9458
TIME...MOT...LOC 0302Z 257DEG 30KT 3517 9485 3497 9480
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:36 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 8, 9:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 936 PM CDT TUE JUL 8 2014 .DISCUSSION... FRONTAL BOUNDARY EXTENDS ACROSS SOUTHEAST OK WITH SHOWERS AND THUNDERSTORMS CONTINUING NEAR AND SOUTH OF I-40. ADDITIONAL DEVELOPMENT OF ELEVATED THUNDERSTORMS HAS BEEN NOTED NORTH OF THE FRONT IN PAST HOUR. BOUNDARY EXPECTED TO MAKE LITTLE OR NO PROGRESS SOUTH TONIGHT. MOST SHORT RANGE MODELS CONTINUE DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS NEAR THE BOUNDARY OVERNIGHT...WILL MAKE SOME ADJUSTMENTS TO POPS BASED MAINLY ON CURRENT TRENDS. SEVERE WEATHER THREAT REMAINS VERY LIMITED OVERNIGHT. && .PREV DISCUSSION... /ISSUED 642 PM CDT TUE JUL 8 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FRONTAL BOUNDARY LOCATED NEAR THE INTERSTATE 40 CORRIDOR EARLY THIS EVENING. MAIN CONCERN WILL BE IF STORMS MOVE EAST INTO THE MLC AREA OVER THE NEXT COUPLE OF HOURS AND IF ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE IN THE SAME AREAS OVERNIGHT. IN THE SHORT TERM DID NOT INCLUDE IN THE TAF...BUT SHORT TERM TRENDS WILL CONTINUE TO BE MONITORED. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AS FRONT STALLS NEAR THE RED RIVER INTO WEDNESDAY. PREV DISCUSSION... /ISSUED 332 PM CDT TUE JUL 8 2014/ DISCUSSION... A WEAK COLD FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD WITH THE WIND SHIFT CURRENTLY NEAR A MCALESTER TO FAYETTEVILLE LINE...WITH THE SLIGHTLY COOLER AND DRIER AIR LAGGING FURTHER NORTH. RECENTLY A DENSE CU FIELD HAS DEVELOPED NEAR THE WIND SHIFT HOWEVER FORECAST SOUNDINGS SHOW A SUBSTANTIAL WARM LAYER ALOFT WHICH IS EXPECTED TO LIMIT ANY STORM POTENTIAL. SHOULD A FEW STORMS DEVELOP...STRONG INSTABILITY WILL SUPPORT A FEW STRONG TO SEVERE STORMS THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NEARER THE ELEVATED FRONTAL ZONE TONIGHT...WITH ALL CONVECTION PUSHING FURTHER SOUTHWARD NEARER THE RED RIVER TOMORROW. THE FRONTAL ZONE WILL BECOME ORIENTED MORE NORTHWEST TO SOUTHEAST AS IT RETURNS NORTHWARD WEDNESDAY NIGHT THROUGH THURSDAY. GOOD POTENTIAL AN MCS ORIGINATES ACROSS THE HIGH PLAINS AND PUSHES SOUTHEASTWARD INTO THE REGION LATE WEDNESDAY NIGHT INTO THURSDAY. THIS SCENARIO WOULD BE THE BEST SHOT OF PRECIP FOR MOST LOCATIONS. OVERALL TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THE NEXT FEW DAYS THOUGH HUMIDITIES WILL MAKE HEAT INDEX VALUES NOTICEABLE. FRIDAY THROUGH SUNDAY LOOK HOT. UPPER HIGH CENTERS VERY NEAR THE AREA AND FORECAST DEWPOINTS FALL OFF SLIGHTLY ESPECIALLY WEST OF HIGHWAY 75. URBAN AREAS WILL ALSO MAINTAIN VERY WARM LOW TEMPS. RELIEF IS LIKELY TO ARRIVE TOWARD THE FIRST OF NEXT WEEK. WHILE THE GFS HAS TURNED LESS BULLISH...THIS FORECAST WILL RETAIN THE TREND CLOSER TO THE ECMWF SOLUTION AND BRING NOTICEABLY COOLER TEMPS AND INCREASE PRECIP CHANCES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14
Hazardous weather outlook, Jul 8, 9:41 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 941 PM CDT TUE JUL 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 941 PM CDT TUE JUL 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...VERY LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ALONG AND NEAR A FRONTAL BOUNDARY THAT WILL STALL ACROSS SOUTHEAST OKLAHOMA. A FEW STORMS MAY BRIEFLY APPROACH SEVERE LIMITS BUT THE OVERALL THREAT IS MINIMAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY THROUGH MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT LATE WEDNESDAY INTO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE IN THE VICINITY OF THE FRONT WITH A LIMITED SEVERE WEATHER RISK. HOT AND HUMID CONDITIONS WILL RETURN FOR THE END OF THE WEEK AND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 6:08 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE JUL 8 2014
ARZ011-020-090015-
FRANKLIN AR-MADISON AR-
608 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 608 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF COMBS TO PETTIGREW...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON AND BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9352 3576 9369 3566 9369 3566 9370
3579 9396 3582 9396 3588 9352 3577 9351
TIME...MOT...LOC 2308Z 304DEG 20KT 3577 9392 3582 9362Special weather statement, Jul 8, 7:10 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE JUL 8 2014
ARZ010-019-020-090115-
CRAWFORD AR-FRANKLIN AR-WASHINGTON AR-
710 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BIDVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...BIDVILLE...
WATALULA...JETHRO...BARNES...TURNERS BEND...CASS AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3553 9381 3570 9409 3582 9403 3579 9396
3576 9396 3577 9391 3567 9369
TIME...MOT...LOC 0010Z 304DEG 14KT 3572 9401Special weather statement, Jul 8, 7:25 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE JUL 8 2014
OKZ073-090115-
PITTSBURG OK-
725 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ARPELAR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SAVANNA...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3507 9608 3503 9576 3481 9582 3488 9610
3505 9610
TIME...MOT...LOC 0025Z 282DEG 13KT 3497 9605Special weather statement, Jul 8, 7:49 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE JUL 8 2014
OKZ073-090115-
PITTSBURG OK-
749 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALDERSON...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...
ALDERSON...KREBS AND MCALESTER REGIONAL AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3498 9550 3482 9552 3488 9580 3503 9576
TIME...MOT...LOC 0049Z 284DEG 15KT 3492 9567Special weather statement, Jul 8, 8:40 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT TUE JUL 8 2014
OKZ076-090215-
LE FLORE OK-
840 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 840 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF BIG CEDAR...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3478 9449 3463 9461 3475 9490 3488 9482
TIME...MOT...LOC 0140Z 295DEG 16KT 3479 9479Special weather statement, Jul 8, 10:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT TUE JUL 8 2014
OKZ074-076-090330-
HASKELL OK-LE FLORE OK-
1002 PM CDT TUE JUL 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL AND NORTHERN LE FLORE
AT 1002 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES NORTHWEST OF LAKE WISTER STATE
PARK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...MCCURTAIN...POTEAU...SUMMERFIELD...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
SPIRO AND LAKE WISTER STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3495 9447 3486 9489 3500 9493 3505 9493
3506 9495 3520 9499 3529 9458
TIME...MOT...LOC 0302Z 257DEG 30KT 3517 9485 3497 9480The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:25 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| Jul 8, 7:49 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Jul 8, 8:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Jul 8, 10:26 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jul 8, 7:10 PM CDT | Special Weather Statement | TSA | Franklin | 65 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.